Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 395, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 4:05 PM EDT for Charlotte County, Virginia. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 4:05 PM EDT (20:05 UTC)
- Expired
- Jul 4, 2011, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 137 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:14 PM EDT | TSTM WND DMG | 3 N Charlotte Court Hou, VA | TREE DOWN ON STATE ROUTE 658 |
| Jul 4, 4:55 PM EDT | TSTM WND DMG | 6 N Charlotte Court Hou, VA | MANY TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS51 KRNK 042005
SVRRNK
VAC037-042100-
/O.NEW.KRNK.SV.W.0395.110704T2005Z-110704T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 500 PM EDT.
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHARLOTTE COURT HOUSE...AND MOVING EAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARLOTTE COURT HOUSE...
ABILENE...
AND KEYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3703 7845 3696 7870 3713 7875 3717 7862
3715 7859 3715 7855 3715 7853 3712 7850
3711 7850 3709 7848 3708 7844
TIME...MOT...LOC 2006Z 255DEG 5KT 3707 7861
$$
AMS2 follow-up statements
854
WWUS51 KRNK 042038
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT MON JUL 4 2011
VAC037-042100-
/O.CON.KRNK.SV.W.0395.000000T0000Z-110704T2100Z/
CHARLOTTE VA-
438 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL CHARLOTTE COUNTY...
AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ABILENE...OR NEAR CHARLOTTE COURT HOUSE...MOVING EAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
ABILENE...
AND KEYSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3703 7845 3697 7867 3713 7875 3717 7862
3715 7859 3715 7853 3712 7850 3711 7850
3709 7848 3708 7844
TIME...MOT...LOC 2038Z 257DEG 12KT 3710 7854
$$
AMS452
WWUS51 KRNK 042053
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 PM EDT MON JUL 4 2011
VAC037-042100-
/O.CON.KRNK.SV.W.0395.000000T0000Z-110704T2100Z/
CHARLOTTE VA-
453 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL CHARLOTTE COUNTY...
AT 448 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CULLEN...OR NEAR CHARLOTTE COURT
HOUSE. THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
CULLEN...
AND ABILENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
&&
LAT...LON 3703 7845 3699 7861 3714 7871 3717 7862
3715 7859 3715 7853 3712 7850 3711 7850
3709 7848 3708 7844
TIME...MOT...LOC 2053Z 285DEG 2KT 3711 7863
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:58 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 4, 3:58 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON JUL 4 2011
.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGHOUT THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HIGH PRESSURE RETURNS TO THE AREA TOWARD THE LATTER HALF OF THE
UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
SIGNIFICANT CLUSTER OF SHOWERS AND STORMS WILL PROGRESS WEST TO EAST
ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. SEVERE
THUNDERSTORM WATCH 594 CONTINUES ACROSS THE AREA THROUGH 800 PM.
ANOTHER CONCERN WITH THESE STORMS IS THE HEAVY RAINFALL RATE THE ARE
PRODUCING...THE RELATIVE SLOW SPEED OF THE STORMS...AND THE HIGH
POTENTIAL FOR MULTIPLE STORMS TO PROGRESS OVER THE SAME AREA. THERE
THREE ELEMENTS TOGETHER ARE GOOD INDICATORS OF THE POTENTIAL FOR
FLASH FLOODING THROUGH AT LEAST THE DURATION OF THE SEVERE
THUNDERSTORM WATCH. THE WATCH CONCLUDES AT 1000 PM TO ALLOW FOR THE
POTENTIAL FOR ANY RUNOFF FLASH FLOODING TO CONTINUE THROUGH THAT
TIME. ANTICIPATING THE BULK OF THE CONVECTION TO END BY DUSK WITH
LINGERING ISOLATED SHOWERS AND STORMS INTO THE EARLY MORNING HOURS
ON TUESDAY...ESPECIALLY OVER SOUTHSIDE VIRGINIA AND NEIGHBORING
SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY LATE TONIGHT INTO EARLY
TUESDAY MORNING...LOOK FOR PATCHY FOG TO DEVELOP...ESPECIALLY IN
AREAS THAT RECEIVED RAINFALL TODAY. ALSO...LOW LEVEL CLOUD COVER IS
EXPECTED TO DEVELOP AT THE HEIGHT OF THE BASE OF THE NOCTURNAL
INVERSION.
ON TUESDAY...MORNING PATCHY FOG AND LOWS ARE EXPECTED TO BURN OFF
FAIRLY RAPIDLY AFTER SUNRISE. THE SHORTWAVE TONIGHT WILL HELP DRAG A
SURFACE COLD FRONT OVER THE REGION...AND IT WILL STAY NEARLY
STATIONARY OVER OR NEAR THE AREA THROUGH THE DAY TUESDAY. ANTICIPATE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN BY MIDDAY...WITH
THE GREATEST CONCENTRATION OF SHOWERS AND STORMS ACROSS THE SOUTHERN
HALF OF THE AREA. GREATER CLOUD COVER ACROSS THE AREA AT THE START
OF THE DAY WILL HELP KEEP HIGH TEMPERATURES LOWER THAN THOSE
REALIZED TODAY. EXPECTED MID TO UPPER 80S EAST OF THE BLUE
RIDGE...WITH READINGS AROUND 80 TO THE LOWER 80S IN THE MOUNTAINS.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD TROF AT 500 MB REMAINS OVER THE REGION THROUGH THURSDAY.
FORECAST AREA WILL BE IN THE BAROCLINIC ZONE AND HAVE SOME ENHANCED
LIFT THROUGH THE PERIOD DUE TO CONVERGENCE ALONG A WEAK SURFACE
BOUNDARY. MODELS ARE HINTING THAT AREAS OF LOW PRESSURE MAY BE
TRACKING ALONG THE FRONT...BUT AT THIS TIME...CHALLENGING TO NARROW
DOWN TIMING OF BEST CHANCE OF PRECIPITATION. WITH THE FORECAST AREA
STAYING IN A MOIST UNSTABLE AIRMASS HIGHEST PROBABILITY OF SHOWERS
AND THUNDERSTORMS WILL BE EACH AFTERNOON AND EVENING. STAYED CLOSE
TO MAV GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES THROUGH THE
PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH MONDAY.
AT THE SURFACE A WEAK FRONT STALLED JUST NORTH OF THE FORECAST AREA
ON THURSDAY WILL SINK SLOWLY SOUTH OF THE COUNTY WARNING AREA FOR
SUNDAY AND MONDAY. THIS SHOULD REDUCE THE DAILY AFTERNOON AND
EVENING CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.
ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DSHazardous weather outlook, Jul 4, 1:00 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 100 PM EDT MON JUL 4 2011 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- WVZ042-051700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE-MERCER- 100 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH SOME OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ019-020-WVZ043>045-051700- ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER- 100 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE GREATEST THREAT WITH AN ISOLATED NUMBER OF THESE STORMS WITH MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DS
In the hours before
Special weather statement, Jul 4, 2:48 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT MON JUL 4 2011
VAZ011-WVZ042>044-041945-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
248 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL AFFECT GILES...MERCER...MONROE AND
SUMMERS COUNTIES...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHWEST OF PIPESTEM TO MATOAKA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
STORM AS WELL.
THESE STORMS WILL BE NEAR ELLISON...SPANISHBURG...DUNNS...AND CAMP
CREEK AROUND 255 PM...BLUESTONE STATE PARK...HINTON...PIPESTEM RESORT
STATE PARK...AND KEGLEY AROUND 300 PM...BLUESTONE DAM AND AND
PIPESTEM AROUND 305 PM.
LAT...LON 3741 8133 3742 8129 3746 8131 3752 8122
3758 8119 3761 8108 3764 8107 3768 8100
3772 8098 3772 8095 3770 8090 3771 8089
3749 8053 3722 8068 3738 8134
16Special weather statement, Jul 4, 3:12 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT MON JUL 4 2011
NCZ001-VAZ009>015-042015-
ASHE NC-BLAND VA-GILES VA-GRAYSON VA-MONTGOMERY VA-PULASKI VA-
SMYTH VA-WYTHE VA-
312 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL AFFECT ASHE...BLAND...GILES...GRAYSON...
MONTGOMERY...PULASKI...SMYTH AND WYTHE COUNTIES...
AT 306 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 10 MILES
EAST OF ROCKY GAP TO 5 MILES NORTHWEST OF TROUTDALE...MOVING EAST AT
20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS.
DO NOT REMAIN IN THE OPEN...OR TRY TO SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WHITE GATE...LONG SPUR...SUGAR GROVE...AND
TROUTDALE AROUND 320 PM...GRASSY CREEK AROUND 325 PM...THESSALIA...
WYTHEVILLE...CROCKETT...AND VOLNEY AROUND 330 PM AND POPLAR HILL
AROUND 340 PM.
LAT...LON 3647 8170 3657 8170 3663 8161 3665 8164
3677 8169 3729 8104 3730 8099 3729 8097
3730 8093 3727 8040 3636 8166 3639 8174
3642 8174
16Local storm report, Jul 4, 3:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST ROANOKE 37.28N 79.96W
07/04/2011 M75 MPH CITY OF ROANOKE VA ASOS
&&
EHSpecial weather statement, Jul 4, 3:29 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON JUL 4 2011
NCZ002-003-019-VAZ032-042030-
ALLEGHANY NC-PATRICK VA-SURRY NC-WILKES NC-
329 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...PATRICK...SURRY AND
WILKES COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MOUNTAIN
PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BURCH AROUND 335 PM...DOBSON...BOTTOM...
FAIRVIEW...AND FAIRVIEW AROUND 340 PM...PINE RIDGE AROUND 345 PM...
LEVEL CROSS AROUND 350 PM...WHITE PLAINS...TOAST AND AND MOUNT AIRY
AROUND 355 PM.
LAT...LON 3627 8102 3653 8101 3657 8079 3656 8062
3660 8062 3662 8047 3627 8045 3627 8053
3628 8054 3627 8060 3629 8063 3628 8062
16Local storm report, Jul 4, 3:31 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG ROANOKE 37.28N 79.96W
07/04/2011 CITY OF ROANOKE VA PUBLIC
OAK TREE DOWN
&&
EHSpecial weather statement, Jul 4, 3:55 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT MON JUL 4 2011
VAZ011-013-014-017-022-033-043-042100-
FLOYD VA-FRANKLIN VA-GILES VA-HENRY VA-MONTGOMERY VA-PULASKI VA-
ROANOKE VA-
355 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...GILES...
HENRY...MONTGOMERY...PULASKI AND ROANOKE COUNTIES...
AT 353 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CHRISTIANSBURG...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR CHECK...AND BENT MOUNTAIN AROUND 405 PM...
COPPER HILL...AND POAGES MILL AROUND 410 PM...CALLAWAY...AND ENDICOTT
AROUND 415 PM...FERRUM...AND BOONES MILL AROUND 420 PM...ROCKY MOUNT
AND AND WIRTZ AROUND 425 PM.
LAT...LON 3705 8067 3735 8052 3733 8045 3731 8043
3732 8042 3709 7961 3703 7959 3672 7969
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:54 PM EDT | Special Weather Statement | RNK | Botetourt | 66 min |
| Jul 3, 9:42 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jul 4, 12:47 PM EDT | Special Weather Statement | RNK | Floyd, Montgomery, Pulaski, City of Radford | 58 min |
| Jul 4, 1:34 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 56 min |
| Jul 4, 1:42 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 63 min |
| Jul 4, 2:00 PM EDT | Special Weather Statement | RNK | Franklin, Pittsylvania | 60 min |
| Jul 4, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 53 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 62 min |
| Jul 4, 2:18 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Jul 4, 2:27 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig | 63 min |
| Jul 4, 2:48 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more | 4 hr |
| Jul 4, 2:48 PM EDT | Special Weather Statement | RNK | Giles | 57 min |
| Jul 4, 2:52 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 5 hr |
| Jul 4, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 48 min |
| Jul 4, 3:12 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 63 min |
| Jul 4, 3:21 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke | 54 min |
| Jul 4, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 65 min |
| Jul 4, 3:55 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, City of Radford | 65 min |
| Jul 4, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jul 4, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 65 min |
| Jul 4, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 59 min |
| Jul 4, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 52 min |
| Jul 4, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 26 min |
| Jul 4, 5:17 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 58 min |
| Jul 4, 5:31 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 59 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 28 min |
| Jul 4, 6:11 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.